Sign inSubmit
computersciencejournal.org is not ours. This journal is published only at thescipub.com/jcs. Report a suspicious emailcomputersciencejournal.org is not ours · Report
ArticleMetrics
Research Article · Free to read · Published 31 December 2009

Multiple Constraints for Ant Based Multicast Routing in Mobile Ad Hoc Networks

A. Sabari & K. Duraiswamy

Journal of Computer Science, Volume 5, Issue 12, pp. 1020–1027 · doi.org/10.3844/jcssp.2009.1020.1027

6,868 accesses4,868 downloads3 citations (Crossref)Metrics
Cite Check for updates

Abstract

Problem statement: A Mobile Ad hoc Network (MANET) is one of the challenging environments for multicast. Since the associated overhead is more, the existing studies illustrate that tree-based and mesh-based on-demand protocols are not the best choice. The costs of the tree under multiple constraints are reduced by the several algorithms which are based on the Ant Colony Optimization (ACO) approach. The traffic-engineering multicast problem is treated as a single-purpose problem with several constraints with the help of these algorithms. The main disadvantage of this approach is the need of a predefined upper bound that can isolate good trees from the final solution. Approach: In order to solve the traffic engineering multicast problem which optimizes many objectives simultaneously this study offers a design on Ant Based Multicast Routing (AMR) algorithm for multicast routing in mobile ad hoc networks. Results: Apart from the existing constraints such as distance, delay and bandwidth, the algorithm calculates one more additional constraint in the cost metric which is the product of average-delay and the maximum depth of the multicast tree. Moreover it also attempts to reduce the combined cost metric. Conclusion: By simulation results, it is clear that our proposed algorithm surpasses all the previous algorithms by developing multicast trees with different sizes.

Licence and reuse

Free to read. This article carries the publisher’s copyright, as printed on it: © 2009 Science Publications. It is free to read; ask us before reusing it.

How to reuse this article

Responses (0)

Have a comment on this research? Sign in to respond. Responses are moderated and published with your name and affiliation; the authors are invited to reply. How we use your dataWrite a response

About this article

Cite this article

Sabari, A. & Duraiswamy, K. (2009). Multiple Constraints for Ant Based Multicast Routing in Mobile Ad Hoc Networks. Journal of Computer Science, 5(12), 1020–1027. https://doi.org/10.3844/jcssp.2009.1020.1027

Licence
© Science Publications
Issue
Volume 5, Issue 12
Policies
Editorial independenceUse of generative AIData availabilityAppeals and complaints
Version
Version of record
Multiple Constraints for Ant Based Multicast Routing in Mobile Ad Hoc NetworksJournal of Computer Science · Volume 5, Issue 12 · pp. 1020–1027 · © Science PublicationsDownload